Discrete Event Dynamic Systems

, Volume 23, Issue 1, pp 93-104

First online:

Open Access This content is freely available online to anyone, anywhere at any time.

A functional approximation for the M/G/1/N queue

  • Karim AbbasAffiliated withLAMOS, University of Bejaia
  • , Bernd HeidergottAffiliated withDepartment of Econometrics, Vrije Universiteit Amsterdam Email author 
  • , Djamil AïssaniAffiliated withLAMOS, University of Bejaia


This paper presents a new approach to the functional approximation of the M/G/1/N built on a Taylor series approach. Specifically, we establish an approximative expression for the remainder term of the Taylor series that can be computed in an efficient manner. As we will illustrate with numerical examples, the resulting Taylor series approximation turns out to be of practical value.


Series expansion approach Taylor series M/G/1/N queue Performance measures Deviation matrix